Join Us

We are 224,365 members in 83 forums discussing 163,513 topics.

Help with Abbreviations

Topic: Surgery Over!!!!!

Forum: Surgery - Before, During, and After — Surgical options and helpful tips for recovery and side effects.

Posted on: Sep 15, 2021 04:35AM

macdebbie wrote:

Had my surgery yesterday. I was such a nervous wreck as I have only had surgery one - 33 years ago,

I met briefly with my surgeon in recovery and all I remember saying was things right now look good and now it's just waiting on the path report.

I think that my BCS she took 2 sentinel nodes out, but I was so out of it, I could be mistaken.

Not in a ton of pain - it's actually very similar pain to when I had my two biopsies,

One really huge part for me - and it was the worst thing - was the tracer injection. I would never do that without anesthetic again (hopefully there won't be a next time). It was SO painful. The RO did it slowly which I guess as a blessing.

It spurs me on to get off my beta blocker so that I can have Lidocaine, which is what everyone seems to use for local anesthetic.

So far so good with pain. They gave me a Scopolamine patch for nausea and told me to wear it for 3 days to prevent nausea, but it gave me a lot of unpleasant side effects - extremely dry eyes and mouth, sore throat, and the most disconcerting - dilated pupils which I hope will go away since I took it off.

I'd like to thank everyone for all the help getting to this point.


Dx 7/29/2021, IDC, Right, <1cm, Grade 2, ER+/PR+, HER2- (IHC) Surgery 9/13/2021 Lumpectomy: Right; Lymph node removal: Sentinel Hormonal Therapy
Log in to post a reply

Page 1 of 1 (2 results)

Posts 1 - 2 (2 total)

Log in to post a reply

Sep 15, 2021 04:47AM DebAL wrote:

hi macdeb, I'm glad this part is over for you and I hope you heal quickly. Please don't stop your beta blocker without a conversation with your doctor. Dilated pupils is pretty common after the scope patch. The ointment transfers easily. Most likely you removed the patch then unknowingly rubbed your eye. Wash your hands again, the area behind your ear. Wipe off your cell phone lol there could be ointment on it too! The dilation should resolve soon. Take care. I'm glad you are feeling well

Dx 1/22/2018, IDC, Left, <1cm, Stage IA, Grade 1, 0/3 nodes, ER+/PR-, HER2- (IHC) Surgery 2/12/2018 Mastectomy: Left, Right Surgery 2/12/2018 Reconstruction (left): Tissue expander placement; Reconstruction (right): Tissue expander placement Chemotherapy 4/2/2018 Cytoxan (cyclophosphamide), Taxotere (docetaxel) Hormonal Therapy 6/14/2018 Arimidex (anastrozole) Surgery 8/9/2018 Reconstruction (left): Fat grafting, Silicone implant; Reconstruction (right): Fat grafting, Silicone implant Surgery 12/20/2018 Reconstruction (left): Fat grafting; Reconstruction (right): Fat grafting Surgery
Log in to post a reply

Sep 15, 2021 04:55AM macdebbie wrote:

DebAL, thanks. That makes me feel better. The hospital is the one that put the patch on, and I did inadvertently touch it once when I was putting my hair up, but washed my hands right away.

I ended up in the ER with BP of 286/187 after trying to taper my beta blocker under the guidance of a PA. So I'm ultra cautious and am now under that care of a cardiologist, and we discussed getting on a different Bp med. He would be monitoring me carefully, but I told him I wanted to wait until after my treatment is over, so I don't have too much going on at once.

Thanks again!



Dx 7/29/2021, IDC, Right, <1cm, Grade 2, ER+/PR+, HER2- (IHC) Surgery 9/13/2021 Lumpectomy: Right; Lymph node removal: Sentinel Hormonal Therapy

Page 1 of 1 (2 results)